Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 12, 2000, 7:15 PM CDT for Coryell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- May 12, 2000, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coryell County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 6:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -544 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
463 WFUS54 KFWD 130019 TORFTW TXC099-130045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A TORNADIC THUNDERSTORM NEAR OGLESBY...MOVING SOUTH AT 15 MPH. * THE STORM WILL BE NEAR... NORTHERN REACHES OF LAKE BELTON AROUND 730 PM CDT THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. BOATERS AND RECREATIONAL INTERESTS SEEK SHELTER NOW IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3141 9746 3140 9752 3123 9761 3133 9742
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 5:37 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 12, 5:37 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 537 PM CDT FRI MAY 12 2000 A COLD FRONT THAT WAS SOUTHEAST OF A MCALESTER...TO FORT WORTH...TO BROWNWOOD LINE AT 20Z...WILL MOVE SOUTHEAST THROUGH THE REMAINDER OF FORECAST AREA THIS EVENING. ALTHOUGH THE 18Z FWD RAOB INDICATED THAT WE STILL HAVE A STRONG CAP IN PLACE...COULD SEE SOME DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT EAST OF THE FRONT. WILL KEEP 20 PERCENT POPS IN THE METROPLEX AND WACO...AND 30 PERCENTS IN THE EAST. TEMPERATURES BEHIND THIS FRONT ARE NOT TERRIBLY COOL...WITH 70S BEING NOTED ACROSS WESTERN AND CENTRAL OKLAHOMA. THERE IS A WIDE DIVERGENCE IN THE FORECASTED HIGH TEMPERATURES BETWEEN THE FAN AND FWC GUIDANCE. CONSIDERING THE AMOUNT OF COOLING NOTED...AM LEANING CLOSE TO...BUT SLIGHTLY BELOW THE THE FWC GUIDANCE FOR SATURDAY. DRY WEATHER WILL PREVAIL ACROSS THE FORECAST AREA SATURDAY THROUGH MIDWEEK. 58 DFW 62/82/56/83 2000 ACT 63/84/57/82 2000 .FTW...NONE. ...AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO ERUPT ALONG AND AHEAD OF SLOW MOVING COLD FRONT. EXPECT STORMS TO BE SOUTH AND EAST OF METROPLEX AIRPORTS BY TAF ISSUANCE...BUT WILL NEED TO INCLUDE SOME THUNDER AROUND KACT FOR THE PERIOD 00-01Z. STORMS SOULD MOVE OUT OF THE KACT AREA AFTER 01Z. OTHERWISE...LOOK FOR WIND 340-360 OVERNIGHT THEN SHIFTING A BIT MORE NE TOMORROW. CLOUDS SHOULD BE LIMITED TO MID AND HIGH LEVEL...BEFORE BREAKING UP TOMORROW AFTERNOON. 80
In the hours before
Special weather statement, May 12, 4:06 PM CDT, 3 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT FRI MAY 12 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF NORTH CENTRAL TEXAS THIS EVENING...GENERALLY EAST OF A BONHAM...HILLSBORO...KILLEEN LINE. THE SLIGHT RISK AREA INCLUDES THE CITIES OF PARIS...SULPHUR SPRINGS...WACO...TEMPLE...PALESTINE... CORSICANA AND CENTERVILLE. A COLD FRONT EXTENDED FROM NEAR A SHERMAN...TO CLEBURNE... TO LAMPASAS LINE LATE THIS AFTERNOON. THIS FRONT WILL MOVE EAST/SOUTHEAST AROUND 25 MPH AND MAY PROVIDE THE FOCUS FOR THUNDERSTORM FORMATION. A WARM LAYER OF AIR...OR CAP...JUST ABOVE THE SURFACE WILL BE A LIMITING FACTOR TO STORM DEVELOPMENT... HOWEVER...ANY STORMS WHICH DO MANAGE TO BREAK THE CAP HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE IN THE MOIST AND VERY UNSTABLE AIR AHEAD OF THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. THE VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR PRODUCING STRONG MESOCYCLONES...SO TORNADOES ARE NOT EXPECTED WITH THIS EVENT. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WEST OF A PARIS TO CORSICANA TO TEMPLE LINE SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 500 AND 700 PM. ACTIVATION EAST OF THIS LINE IS POSSIBLE BETWEEN 700 AND 900 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 51 min |
| May 12, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 48 min |
| May 12, 7:35 PM CDT | Tornado Warning | FWD | Bell | 25 min |
| May 12, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 12, 7:59 PM CDT | Tornado Warning | FWD | Bell | 31 min |
| May 12, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 49 min |
| May 12, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 46 min |
| May 12, 8:35 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 55 min |
| May 12, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
| May 12, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 49 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.